Alert archive / Louisiana / River Flood Warnings in 2021
River Flood Warning 189, NWS New Orleans, LA
NWS New Orleans, LA issued this river flood warning at Jul 20, 2021, 7:46 PM CDT for Saint Tammany Parish, Louisiana. It took effect at Jul 21, 2021, 2:21 PM CDT. It was in force for 43 hr.
The area
The outline as issued.
The facts
- Issued
- Jul 20, 2021, 7:46 PM CDT (00:46 UTC)
- In effect from
- Jul 21, 2021, 2:21 PM CDT
- Expired
- Jul 23, 2021, 8:53 AM CDT
- In force
- 43 hr
- Issued by
- NWS New Orleans, LA
- Area
- Storm-based polygon
- Flood severity
- Minor
County Saint Tammany Parish, LA
The river
Written for the forecast point Tchefuncte River near Covington (CUSL1).
- Action stage
- 18 ft
- Minor stage
- 20 ft
- Moderate stage
- 25 ft
- Major stage
- 28 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 07375050, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
002 WGUS44 KLIX 210046 FLWLIX BULLETIN - IMMEDIATE BROADCAST REQUESTED Flood Warning National Weather Service New Orleans LA 746 PM CDT Tue Jul 20 2021 ...The National Weather Service in New Orleans LA has issued a Flood Warning for the following rivers in Louisiana... Tchefuncte River Above U.S. Highway 190 Near Covington affecting St. Tammany Parish. For the Tchefuncte River...including U.S. Highway 190 Near Covington...Minor flooding is forecast. PRECAUTIONARY/PREPAREDNESS ACTIONS... Motorists should not attempt to drive around barricades or drive cars through flooded areas. Turn around, don't drown when encountering flooded roads. Most flood deaths occur in vehicles. Additional information is available at www.weather.gov/lix. Click on the Rivers and Lakes menu for forecasts and observations. The next statement will be issued when updates are needed. && LAC103-211900- /O.NEW.KLIX.FL.W.0189.210722T0600Z-210722T1200Z/ /CUSL1.1.ER.210722T0600Z.210722T0600Z.210722T0600Z.NO/ 746 PM CDT Tue Jul 20 2021 The National Weather Service in New Orleans has issued a * Flood Warning for the Tchefuncte River Above U.S. Highway 190 Near Covington. * From late Wednesday night to Thursday morning. * At 4:30 PM CDT Tuesday the stage was 16.4 feet. * Flood stage is 20.0 feet. * Minor flooding is forecast. * Forecast...The river is expected to rise to a crest of 20.0 feet early Thursday morning. * Impact...At 20.0 feet, Water will invade Camp Tchefuncte's parking lot. Vehicles must be removed to higher ground. && LAT...LON 3046 9007 3041 9018 3051 9027 3056 9016 $$ KO
6 follow-up statements
518 WGUS84 KLIX 211535 FLSLIX Flood Statement National Weather Service New Orleans LA 1035 AM CDT Wed Jul 21 2021 ...The Flood Warning continues for the following rivers in Louisiana... Tchefuncte River Above U.S. Highway 190 Near Covington affecting St. Tammany Parish. For the Tchefuncte River...including U.S. Highway 190 Near Covington...Minor flooding is forecast. PRECAUTIONARY/PREPAREDNESS ACTIONS... Motorists should not attempt to drive around barricades or drive cars through flooded areas. Turn around, don't drown when encountering flooded roads. Most flood deaths occur in vehicles. Additional information is available at www.weather.gov/lix. Click on the Rivers and Lakes menu for forecasts and observations. The next statement will be issued this evening. && LAC103-220945- /O.CON.KLIX.FL.W.0189.210722T0600Z-210722T1200Z/ /CUSL1.1.ER.210722T0600Z.210722T0600Z.210722T0600Z.NO/ 1035 AM CDT Wed Jul 21 2021 ...The Flood Warning remains in effect... The Flood Warning continues for the Tchefuncte River Above U.S. Highway 190 Near Covington. * From late tonight to tomorrow morning. * At 9:30 AM CDT Wednesday the stage was 19.3 feet. * Flood stage is 20.0 feet. * Minor flooding is forecast. * Forecast...The river is expected to rise to a crest of 20.0 feet just after midnight tonight. * Impact...At 20.0 feet, Water will invade Camp Tchefuncte's parking lot. Vehicles must be removed to higher ground. && LAT...LON 3046 9007 3041 9018 3051 9027 3056 9016 $$
031 WGUS84 KLIX 211912 FLSLIX Flood Statement National Weather Service New Orleans LA 212 PM CDT Wed Jul 21 2021 ...The Flood Warning is extended for the following rivers in Louisiana... Tchefuncte River Above U.S. Highway 190 Near Covington affecting St. Tammany Parish. For the Tchefuncte River...including U.S. Highway 190 Near Covington...Minor flooding is forecast. PRECAUTIONARY/PREPAREDNESS ACTIONS... Motorists should not attempt to drive around barricades or drive cars through flooded areas. Turn around, don't drown when encountering flooded roads. Most flood deaths occur in vehicles. Additional information is available at www.weather.gov/lix. Click on the Rivers and Lakes menu for forecasts and observations. The next statement will be issued this evening. && LAC103-221315- /O.EXT.KLIX.FL.W.0189.210721T1921Z-210723T0300Z/ /CUSL1.1.ER.210721T1921Z.210722T0600Z.210722T2100Z.NO/ 212 PM CDT Wed Jul 21 2021 ...The Flood Warning is now in effect until late tomorrow evening... The Flood Warning continues for the Tchefuncte River Above U.S. Highway 190 Near Covington. * Until late tomorrow evening. * At 12:30 PM CDT Wednesday the stage was 19.8 feet. * Flood stage is 20.0 feet. * Minor flooding is forecast. * Forecast...The river is expected to rise above flood stage this afternoon to a crest of 20.5 feet just after midnight tonight. It will then fall below flood stage tomorrow afternoon. * Impact...At 20.0 feet, Water will invade Camp Tchefuncte's parking lot. Vehicles must be removed to higher ground. && LAT...LON 3046 9007 3041 9018 3051 9027 3056 9016 $$
186 WGUS84 KLIX 220111 FLSLIX Flood Statement National Weather Service New Orleans LA 811 PM CDT Wed Jul 21 2021 ...The Flood Warning is extended for the following rivers in Louisiana... Tchefuncte River Above U.S. Highway 190 Near Covington affecting St. Tammany Parish. PRECAUTIONARY/PREPAREDNESS ACTIONS... Motorists should not attempt to drive around barricades or drive cars through flooded areas. Turn around, don't drown when encountering flooded roads. Most flood deaths occur in vehicles. Additional information is available at www.weather.gov/lix. Click on the Rivers and Lakes menu for forecasts and observations. The next statement will be issued when updates are needed. && LAC103-221915- /O.EXT.KLIX.FL.W.0189.000000T0000Z-210723T1500Z/ /CUSL1.1.ER.210721T1827Z.210722T0600Z.210723T0900Z.NO/ 811 PM CDT Wed Jul 21 2021 ...The Flood Warning is now in effect until late Friday morning... The Flood Warning continues for the Tchefuncte River Above U.S. Highway 190 Near Covington. * Until late Friday morning. * At 4:30 PM CDT Wednesday the stage was 20.5 feet. * Flood stage is 20.0 feet. * Minor flooding is occurring and minor flooding is forecast. * Forecast...The river is expected to rise to a crest of 21.0 feet just after midnight tonight. It will then fall below flood stage early Friday morning. * Impact...At 20.0 feet, Water will invade Camp Tchefuncte's parking lot. Vehicles must be removed to higher ground. && LAT...LON 3046 9007 3041 9018 3051 9027 3056 9016 $$ BL
750 WGUS84 KLIX 221452 FLSLIX Flood Statement National Weather Service New Orleans LA 952 AM CDT Thu Jul 22 2021 ...The Flood Warning is extended for the following rivers in Louisiana... Tchefuncte River Above U.S. Highway 190 Near Covington affecting St. Tammany Parish. ...The Flood Warning is cancelled for the following rivers in Louisiana... Bogue Falaya River At Boston St in Covington affecting St. Tammany Parish. ...The Flood Warning continues for the following rivers in Louisiana... Tangipahoa River Near Robert affecting Tangipahoa Parish. For the Tangipahoa River...including Osyka, Kentwood, Amite, Robert...Minor flooding is forecast. For the Tchefuncte River...including Folsom, U.S. Highway 190 Near Covington...Minor flooding is forecast. PRECAUTIONARY/PREPAREDNESS ACTIONS... Motorists should not attempt to drive around barricades or drive cars through flooded areas. Turn around, don't drown when encountering flooded roads. Most flood deaths occur in vehicles. Additional information is available at www.weather.gov/lix. Click on the Rivers and Lakes menu for forecasts and observations. The next statement will be issued when updates are needed. && LAC103-221600- /O.CAN.KLIX.FL.W.0188.000000T0000Z-210722T1452Z/ /CVEL1.1.ER.210721T0017Z.210721T1930Z.000000T0000Z.NO/ 952 AM CDT Thu Jul 22 2021 ...The Flood Warning for the Bogue Falaya River At Boston St in Covington has been cancelled... The Flood Warning is cancelled for the Bogue Falaya River At Boston St in Covington. * At 9:30 AM CDT Thursday the stage was 4.0 feet. * Flood stage is 6.0 feet. * Forecast...The river is expected to fall to 2.3 feet Tuesday morning. && LAT...LON 3042 9004 3042 9016 3052 9014 3052 9004 $$ LAC103-230900- /O.EXT.KLIX.FL.W.0189.000000T0000Z-210723T2300Z/ /CUSL1.1.ER.210721T1827Z.210722T1800Z.210723T1700Z.NO/ 952 AM CDT Thu Jul 22 2021 ...The Flood Warning is now in effect until tomorrow evening... The Flood Warning continues for the Tchefuncte River Above U.S. Highway 190 Near Covington. * Until tomorrow evening. * At 9:30 AM CDT Thursday the stage was 21.3 feet. * Flood stage is 20.0 feet. * Minor flooding is occurring and minor flooding is forecast. * Recent Activity...The maximum river stage in the 24 hours ending at 9:30 AM CDT this morning was 21.3 feet. * Forecast...The river is expected to rise to a crest of 21.5 feet this afternoon. It will then fall below flood stage early tomorrow afternoon. * Impact...At 22.0 feet, Tchefuncte River camp grounds will be under a few inches of water. The Goodbee community is threatened with flooding. Water will invade Camp Tchefuncte's parking lot. Vehicles must be removed to higher ground. && LAT...LON 3046 9007 3041 9018 3051 9027 3056 9016 $$ LAC105-230900- /O.EXT.KLIX.FL.W.0186.000000T0000Z-210724T1400Z/ /ROBL1.1.ER.210719T0740Z.210722T1000Z.210724T0800Z.NO/ 952 AM CDT Thu Jul 22 2021 ...The Flood Warning is now in effect until late Saturday morning... The Flood Warning continues for the Tangipahoa River Near Robert. * Until late Saturday morning. * At 8:30 AM CDT Thursday the stage was 16.6 feet. * Flood stage is 15.0 feet. * Minor flooding is occurring and minor flooding is forecast. * Recent Activity...The maximum river stage in the 24 hours ending at 8:30 AM CDT Thursday was 16.6 feet. * Forecast...The river is expected to fall below flood stage early Saturday morning and continue falling to 12.3 feet Tuesday morning. * Impact...At 17.0 feet, Low places along Highway 22 south of Robert will be under water. Water will approach the entrance of Hidden Oaks Campground. Trailers at the camp ground will be unable to be moved out when the river reaches 18 feet. && LAT...LON 3036 9025 3030 9030 3069 9050 3069 9043 $$ CAB
046 WGUS84 KLIX 230017 FLSLIX Flood Statement National Weather Service New Orleans LA 717 PM CDT Thu Jul 22 2021 ...The Flood Warning continues for the following rivers in Louisiana... Tchefuncte River Above U.S. Highway 190 Near Covington affecting St. Tammany Parish. For the Tchefuncte River...including U.S. Highway 190 Near Covington...Minor flooding is forecast. PRECAUTIONARY/PREPAREDNESS ACTIONS... Motorists should not attempt to drive around barricades or drive cars through flooded areas. Turn around, don't drown when encountering flooded roads. Most flood deaths occur in vehicles. Additional information is available at www.weather.gov/lix. Click on the Rivers and Lakes menu for forecasts and observations. The next statement will be issued when updates are needed. && LAC103-231830- /O.CON.KLIX.FL.W.0189.000000T0000Z-210723T2300Z/ /CUSL1.1.ER.210721T1827Z.210722T1730Z.210723T1700Z.NO/ 717 PM CDT Thu Jul 22 2021 ...The Flood Warning remains in effect... The Flood Warning continues for the Tchefuncte River Above U.S. Highway 190 Near Covington. * Until tomorrow evening. * At 5:30 PM CDT Thursday the stage was 21.2 feet. * Flood stage is 20.0 feet. * Minor flooding is occurring and minor flooding is forecast. * Forecast...The river is expected to crest at 20.9 ft overnight. It is expected to begin falling tomorrow evening and is expect fall below flood stage on Saturday, the 24th. * Impact...At 22.0 feet, Tchefuncte River camp grounds will be under a few inches of water. The Goodbee community is threatened with flooding. Water will invade Camp Tchefuncte's parking lot. Vehicles must be removed to higher ground. && LAT...LON 3046 9007 3041 9018 3051 9027 3056 9016 $$ KO
715 WGUS84 KLIX 231353 FLSLIX Flood Statement National Weather Service New Orleans LA 853 AM CDT Fri Jul 23 2021 ...The Flood Warning is cancelled for the following rivers in Louisiana... Tchefuncte River Above U.S. Highway 190 Near Covington affecting St. Tammany Parish. LAC103-231500- /O.CAN.KLIX.FL.W.0189.000000T0000Z-210723T1353Z/ /CUSL1.1.ER.210721T1827Z.210722T1730Z.210723T1232Z.NO/ 853 AM CDT Fri Jul 23 2021 ...The Flood Warning for the Tchefuncte River Above U.S. Highway 190 Near Covington has been cancelled... The Flood Warning is cancelled for the Tchefuncte River Above U.S. Highway 190 Near Covington. * At 8:30 AM CDT Friday the stage was 19.9 feet. * Flood stage is 20.0 feet. * Forecast...The river is expected to fall to 13.5 feet Wednesday morning. && LAT...LON 3046 9007 3041 9018 3051 9027 3056 9016 $$ PG
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this river flood warning went out at Jul 20, 6:36 PM CDT, 1 hour 10 minutes earlier.
Area forecast discussion, Jul 20, 6:36 PM CDT, 1 hour 10 minutes before
Area Forecast Discussion National Weather Service New Orleans LA 636 PM CDT Tue Jul 20 2021 .AVIATION UPDATE... Updated for the 00z taf issuance. && .PREV DISCUSSION... /issued 438 PM CDT Tue Jul 20 2021/ DISCUSSION... Frontal boundary remains stalled from the Carolinas to southeast Texas. A weak impulse of low pressure currently over south central Louisiana will ride slowly eastward along the boundary eventually moving off to our east by Wednesday AM. The boundary will remain stalled over the area on Wednesday thus widespread showers and thunderstorms will develop along it once again tomorrow. However...boundary will slowly wash out over the next few days. Ridge over the mid section of the country will build slowly eastward by Thursday bringing lower POPS and a return to normal to slightly above normal temperatures by Friday. Trough remains in place over the northeast on Friday and we will remain on the eastern edge of the ridge to our west. Although drier...given the position of the ridge expect at least scattered showers and thunderstorms in the afternoon hours on Friday and Saturday. Upper level troughing along the Atlantic eastern seaboard and upper level ridging over Texas will keep us right on the fence through early next week. As a result temperatures could climb into the lower 90s over the weekend with scattered showers and storms expected through the period. Upper level ridge will park over the middle Mississippi Valley through the middle of next week bringing much drier and hotter temperatures with highs in the lower to middle 90s. MARINE... Onshore flow will continue through Thursday as high pressure remains off the coast of Florida. Gradient remains fairly light thus winds will generally be 5 to 10 knots through the period. Surface high pressure will build over the western Gulf by the weekend bringing an offshore flow with clockwise flow around the high pressure system. A light offshore flow of 5 to 10 knots will remain in place through the forecast period as high continues to sit off the Texas coast. AVIATION... Expecting VFR conditions for most of the terminals, except for a window of MVFR to IFR conditions for the inland terminals late tonight into early tomorrow. Today's batch of thunderstorms are waning but still can drop ceilings and visibilities if a terminally is directly impacted. The diurnally driven convection still returns tomorrow, but thinking there will be a little less coverage than today's. -BL && .PRELIMINARY POINT TEMPS/POPS... MCB 72 87 73 91 / 50 70 20 50 BTR 73 89 75 91 / 50 70 20 60 ASD 74 89 76 92 / 60 60 20 50 MSY 77 91 78 93 / 60 60 20 50 GPT 74 88 76 91 / 60 60 20 40 PQL 74 88 76 91 / 60 70 20 40 && .LIX WATCHES/WARNINGS/ADVISORIES... LA...None. GM...None. MS...None. GM...None. &&
In the hours before
Special weather statement, Jul 20, 2:46 PM CDT, 5 hours before
Special Weather Statement
National Weather Service New Orleans LA
246 PM CDT Tue Jul 20 2021
MSZ080-081-202030-
Harrison-Hancock-
246 PM CDT Tue Jul 20 2021
...SHOWERS CAPABLE OF PRODUCING TROPICAL FUNNEL CLOUDS WILL AFFECT
SOUTHWESTERN HARRISON AND HANCOCK COUNTIES...
At 245 PM CDT, a strong thunderstorm was located near Kiln, or 7
miles west of Diamondhead, moving northeast at 20 mph.
Weak tropical funnel clouds may be possible within these clusters of
showers which could lead to a weak waterspout across waterways.
Locations impacted include...
Long Beach, Diamondhead, Kiln, Stennis Space Center and Shoreline
Park.
This includes Interstate 10 in Mississippi between mile markers 7 and
27.
LAT...LON 3038 8917 3035 8929 3036 8928 3038 8932
3036 8936 3034 8935 3036 8937 3035 8938
3033 8936 3034 8938 3033 8939 3033 8954
3039 8961 3061 8942
TIME...MOT...LOC 1945Z 238DEG 18KT 3039 8950
CABSpecial weather statement, Jul 20, 3:18 PM CDT, 4 hours 28 minutes before
Special Weather Statement
National Weather Service New Orleans LA
318 PM CDT Tue Jul 20 2021
MSZ077-202100-
Pearl River-
318 PM CDT Tue Jul 20 2021
...SHOWERS CAPABLE OF PRODUCING TROPICAL FUNNEL CLOUDS WILL AFFECT
NORTHEASTERN PEARL RIVER COUNTY...
At 317 PM CDT, a strong thunderstorm was located 10 miles east of
Mcneil, or 12 miles south of Poplarville, moving northeast at 20 mph.
Weak tropical funnel clouds may be possible within these clusters of
showers which could lead to a weak waterspout across waterways.
This storm will remain over mainly rural areas of northeastern Pearl
River County.
This includes Interstate 59 in Mississippi between mile markers 20
and 30, and between mile markers 33 and 40, and near mile marker 42.
LAT...LON 3100 8934 3065 8934 3065 8952 3071 8956
3098 8944 3099 8942 3101 8942 3101 8935
TIME...MOT...LOC 2017Z 228DEG 17KT 3067 8946
CABThe office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 20, 9:19 PM CDT | River Flood Warning | LIX | Saint Tammany | 3 days |
| Jul 21, 7:10 AM CDT | River Flood Warning | LIX | Saint Tammany | 7 hr |
| Jul 21, 3:41 PM CDT | Special Marine Warning | LIX | 34 min |
Nearby
River Flood Warnings in Louisiana, 2021Every river flood warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the gauge from the NWS water service and the USGS.